Desperate for help, severe mental sides

Hi, im 24 years old who took finasteride for 2 weeks and quit due to mental sides. A week later I crashed and ever since then I feel like I’m in hell. I have severe anxiety, depression and I feel uneasy and on verge of panicking 24/7. I ended up going to ER and was put on lexapro and stayed there for over a week. I felt more at ease when I was there as I believe I was able to distract myself and was released.

When I got home my symptoms seemed to return, I had a feeling this was due to lexapro and I decided to stop taking it. 4 days later I had an extreme withdrawal and felt severely suicidal, so now I’m back on it.

I feel so stuck right now and don’t know how to gain my life back. The thought of ending it all is one at the back of my head on a daily basis, especially right now as I type this out.

I don’t want to give up though, I want to keep fighting and I believe that there is a way out. I recently read about neurosteroids and progesterone and allopregnanolone. Could I try using progesterone cream as a last resort to restore my mental health or any other protocols that I should consider.

Thank you for reading this.

2 Likes

Your post is extremely alarming to me.

First, do not kill yourself.

Next, you’re going to need to give this time. First up, the majority of people recover. It’ll be months before you know if this is something that’ll take a while to subside.

Next, even if you are still dealing with problems months later, people do still get better with time. There is no need to be fatalistic.

OK. That’s the long term stuff that is important to know.

Next, in your current state, assume that your body has been hit by a truck. You are extremely fragile. Try to give your body time to recuperate. Keep your life simple and as stress free as possible. Don’t try and keep up appearances. If you can take some time off, and feel like you need it, do it

Please report your reaction to your local health authority.

The reason you’re posting here for help, rather than having a doctor be able to give you a treatment is because people that came before you didn’t report their side effects. Imagine how grateful you’d be for a doctor to be able to give you a pill to get you back to normal. Be part of making that possible.

Do not do anything weird. Do not take advice on how to treat this from the Internet. There is plenty of terrible advice out there, including some that could make your life worse.

6 Likes

I really appreciate you typing that out for me.

I think you mentioning my body being “extremely fragile” stood out to me. My main issue is I don’t know if my symptoms are becoming worse due to being on lexapro. I quit cold turkey after a couple of weeks and still felt like shit. I don’t know if it was withdrawal or me returning to pre lexapro but its the worst feeling in the world. I know its very stupid to just quit like that but I felt very very bad and its near impossible to contact the psychiatrist who prescribed the meds to me due to them working in the emergency mental health unit.

I want to thank you again for calming me down a bit and giving me hope, but my mental health is at a level where resting isn’t an option. Going for walks, lifting weights does not provide any relief in the current moment. I plan on going to emergency in the next day or 2 but I want to see if there are any protocols that I can learn about such as progestorone, that I can discuss with the doctors there. From my past experience there, they don’t consider finasteride as a cause to all of this and want to just put me on higher dose SSRI’s and benzos.

1 Like

mental sides tend to improve for people so just hang in there.

think of this time to develop grit and an indomitable spirit full of strength and courage.

as for lexapro and SSRI’s

personally i wouldnt touch them with a 10 foot pole. these drugs in theory have the same mechanism in the post drug syndrome

many with finasteride syndrome crash when they touch SSRI’s or accutane and other anti androgens.

i would not focus on protocols with doctors because this condition is very complex and there is little data behind it (rapidly changing of course). your doctors are trying to treat the depression, but that’s just a surface level of what’s going on here.

a common theme here is this:

  • someone gets this syndrome
  • they spend hours and hours, weeks, months researching and trying different protocols
  • often times they get worse
  • sometimes they get a little better, then crash again
  • sometimes they get marginally better

let time do the healing for you, don’t gamble on protocols. at this stage you’d be playing russian roulette.

take it from me, ive crashed and relapsed from different compounds

2 Likes

OK, well, I guess do what feels good. If you need to get moving, maybe do so. But try some things to calm down too, perhaps. I don’t know if meditation or similar things will help much for you, but it might be worth trying.

First off, look here, there are instructions for reporting symptoms and info for doctors so you can explain what happened.

Next, be aware that though doctor awareness is improving, it’s possible that a doctor won’t have dealt with someone with pfs before. The condition sounds so ridiculous that your doctor might think you’re delusional. It might be worth writing down the things you need to express.

Do be aware that a patient telling a doctor how to treat them with a “protocol*” they found on the Internet is probably not going to go so well.

*why do we call it that? I never heard that word be used in this context ever before finding myself here.

2 Likes

My story is similar to yours.

My most acute mental symptoms subsided within 3 months. They were lingering for a whole year though, just not severe.

I tried an antidepressant for a day, and it was driving me crazy with the side effects. Never touched it again.

Give it time. I’m all recovered and healthy.

1 Like